Q. I am taking Pantozec 40 and Augmed 625. Does Augmentin cause stiffness of legs?

Answered by
Dr. Ashaq Hussain Parrey
and medically reviewed by iCliniq medical review team.
Published on Jun 13, 2018

Hello doctor,

I had a painful, swollen, reddish boil under my armpit two days ago. I went to a doctor yesterday and he put me on antibiotics. Yesterday night, when I took the antibiotics, after some time I got the feeling of stiffness in my right calf and thigh. My leg felt heavy and affected my walking a bit for some time too. I had thought it was due to a little bit of walking I had done yesterday. When I woke up in the morning, the stiffness was gone and my leg felt fine. In the morning again after taking the medicine, I felt stiffness in the right leg, and it is still there (it is late evening now) though less than before. Left leg appears to be fine. I also have a ringing sensation in my ears.

I am wondering if this is due to antibiotics? Or is it just coincidence? I am not seeing any noticeable swelling in my right leg, but not very sure. Maybe there is a little bit. Please let me know your thoughts. Is it an emergency? I am in my office now and cannot go to the doctor before tomorrow morning unless it is an emergency. The boil has subsided quite a bit, and is much less swollen and painful. It is not reddish anymore. I am taking Pantozec 40 and Augmed 625. I am fine with stopping the medicine if needed. I am supposed to take it after dinner again tonight.

Dr. Ashaq Hussain Parrey

General Medicine Internal Medicine Rheumatology
#

Hello,

Welcome to icliniq.com.

The antibiotic which you are taking does not have the side effect of myalgia and stiffness or joint pains. However, Pantoprazole may cause some times such symptoms. I think the boil itself can cause the myalgia and there is nothing serious.

You need to complete at least three days of antibiotics because once you stop these medicines the symptoms will also resolve. I suggest you complete three days at least or if possible take for five days.

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Hello doctor,

Thank you for your helpful answer. Just a couple of questions more. As I said, I am not sure if there is any swelling in the right leg. Sometimes it looks like there is and sometimes looks like there is not. Assuming there is a bit of swelling (in calf and thigh), would this be of concern? If Pantozec is causing the stiffness, can I skip it and just take the antibiotic? I was also given Dolostat-SP. But since I did not have any fever I did not take it. Should I take it? All these medicines were to be taken twice daily (morning and night) for three days. I will appreciate if you can give me a detailed answer. Since I am in the office in a far off place, I am a little concerned. Thank you very much once again.

Dr. Ashaq Hussain Parrey

General Medicine Internal Medicine Rheumatology
#

Hello,

Welcome back to icliniq.com.

To confirm whether you have a swelling of one leg, just measure at the same level both the legs. If the difference is more than 2 cm that will be considered significant.

You can skip both Pantocid and Dolostat SP. In fact, Dolostat SP can cause swelling of legs as well as the periorbital area. Consult your specialist doctor, discuss with him or her and stop the medicines with their consent.

For the boil, Augmentin 625 (Amoxicillin and Clavulanic acid) is sufficient but preferably take for five days.

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Also Read Answers From:

Related Questions & Answers


My joint pain is affecting my academics. Please suggest a permanent cure.

Query: Hello doctor, I have been experiencing joint pains in my waist, back, and neck for a year now. Whenever I visit a hospital, I am prescribed NSAID, which gives me only a temporary relief. I want this problem to get solved permanently because it has started affecting my academics. I need your ...  Read Full »

Can copper deficiency cause short-term memory loss and paresthesia of the face?

Query: Hello doctor, I am a 27 year old female, and I have severe short-term memory loss (8/30 MMSE). I have paresthesia bilaterally on my face, which has spread from the upper part to around my mouth. I also have startle myoclonus and muscle stiffness. My walking speed has slowed, and the muscles in my...  Read Full »

Which drug works better for throat infection,Augmentin or Azithromycin?

Query: Hello doctor, Which drug works better for throat infection, Augmentin or Azithromycin?  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.